MAUDE Adverse Event Report: STRYKER SPINE-US 6.5X40 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 6.5X40 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482616540
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hospital retained device.
 
Event or Problem Description
It was reported that the surgeon implanted two serrato polyaxial screws as intended and found upon insertion that the l5 left sided and right sided pedicles fractured upon insertion.Patient experienced bone damage.This report represents the 2nd of the 2 screws.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.From the serrato surgical technique: for increased bone purchase, use the taps to prepare the pedicle canal.After attaching a xia 3 handle, insert the tap into the pedicle and into the vertebral body.With the pedicle pathway prepared, and the proper screw diameter and length determined, insert the screw into the pedicle using the appropriate screwdriver.The serrato polyaxial titanium self-tapping screws have serrations to ease screw insertion.However, in most cases, tapping is recommended.Possible root causes include lack of tapping, undertapping, difficult angle, and/or excess torque applied.
 
Event or Problem Description

Brand Name
6.5X40 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9819845
Report Number3005525032-2020-00019
Device Sequence Number19274304
Product Code NKB
UDI-Device Identifier07613327351958
UDI-Public07613327351958
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number482616540
Device Catalogue Number482616540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;